Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 12, 2006, 3:47 PM CST for Marshall County, Illinois. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 3:47 PM CST (21:47 UTC)
- Expired
- Mar 12, 2006, 4:30 PM CST
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Marshall County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:00 PM CST | HAIL 0.75 | 5 W Sparland, IL | |
| Mar 12, 4:00 PM CST | HAIL 0.88 | Lacon, IL | AT LACON AIRPORT |
| Mar 12, 4:10 PM CST | HAIL 1.75 | Lacon, IL | LAKE WILDWOOD SUBDIVISION |
| Mar 12, 4:15 PM CST | HAIL 1 | Henry, IL | REPORTED BY HENRY CITY ESDA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2570 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 122148 SVRILX ILC123-122230- /O.NEW.KILX.SV.W.0032.060312T2147Z-060312T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 347 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS. * UNTIL 430 PM CST * AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CAMP GROVE...OR ABOUT 16 MILES WEST OF LACON...AND WAS MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... SPARLAND... LACON... HENRY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 8965 4098 8964 4099 8925 4115 8938 $$ BARNES
1 follow-up statement
000 WWUS53 KILX 122227 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 427 PM CST SUN MAR 12 2006 ILC123-122237- /O.EXP.KILX.SV.W.0032.000000T0000Z-060312T2230Z/ MARSHALL- 427 PM CST SUN MAR 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL COUNTY EXPIRES AT 430 PM CST... AT 420 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4115 8965 4098 8964 4099 8925 4115 8938 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:06 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 12, 3:06 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CST SUN MAR 12 2006 .DISCUSSION... MAIN CONCERN IS SEVERE WEATHER TONIGHT. A MAJOR AIRMASS CHANGE IS COMING AFTER MONDAY/S COLD FRONT. AT 21Z...THE 998 MB SURFACE LOW WAS JUST ENTERING W KANSAS...WHILE THE WARM FRONT EXTENDING EAST OF THE LOW REACHED ACROSS C MISSOURI INTO C ILLINOIS. THE FRONT PLACEMENT WAS FROM JUST N OF ST LOUIS TO JUST SOUTH OF SPRINGFIELD IL... TO JUST NORTH OF CHAMPAIGN IL. THE FRONT HAS BECOME ALMOST STATIONARY OVER THE LAST FEW HOURS. SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT... HIGH RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR DAY ONE ACROSS THE WESTERN HALF OF OUR CWA. BASICALLY WEST OF A LINE FROM CHAMPAIGN COUNTY TO SHELBY COUNTY. THE EAST OF THERE IS IN A MODERATE RISK. THE MAIN DIFFERENCE BEING THE THREAT FOR LONG TRACK F2 TO F5 TORNADOES WILL BE IN THE HIGH RISK AREA. ELEVATED INSTABILITY NORTH OF THE WARM FRONT HAS BEEN STRONG ENOUGH TO GENERATE SEVERE THUNDERSTORMS ALREADY LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE HAVE BEEN RATHER ISOLATED IN NATURE...AND THE MAIN SEVERE EVENT WILL LIKELY HOLD OFF UNTIL THE H5 SHORT WAVE EJECTS INTO OUR AREA...IN CONJUCTION WITH A VERY STRONG LLJ AT H85. HELICITY INDICES WILL INCREASE THROUGH MIDNIGHT...WHEN THE LOWER AND UPPER JET MAXES COUPLE ACROSS C IL. THIS WILL AID IN PRODUCING INTENSE UPDRAFTS TO STRETCH THE HIGH HELICITY AIR AT LOWER LEVELS. SPC HAS HIGHLIGHTED THIS EVENT WITH A PDS TOR WATCH (PARTICULARLY DANGEROUS SITUATION). MID EVENING APPEARS TO BE THE ONSET TIME OF THE MAIN ORGANIZED LINE OF CONVECTION...BASED ON TIMING THE SHORTWAVE AND THE INTENSIFICATION OF THE LLJ, AND THE APPROACH OF THE DRY LINE. WITH THE COLD FRONT LAGGING THE DRY LINE, ADDITIONAL STORMS MAY REGENERATE BETWEEN 3 AM AND 6 AM WHEN THE COLD FRONT MOVES THROUGH THE CWA. DUE TO THE HIGH THREAT OF INTENSE TORNADOES, LARGE HAIL, AND DAMAGING STRAIGHT LINE WINDS TONIGHT...AN ADDITIONAL HIGH RISK CONFERENCE CALL WILL BE HELD AT 6 PM FOR THE EMS AND MEDIA WITH THE LATEST INFORMATION. PHONE INFORMATION WAS SENT VIA E-MAIL. THE FLASH FLOOD WATCH IN OUR SE COUNTIES WILL CONTINUE THROUGH 6 AM...AND THE MAIN THREAT FOR STORMS SUBSIDES. THE COLD FRONTAL PASSAGE LATE TONIGHT WILL SIGNIFY THE ONSET OF A MAJOR AIRMASS CHANGE FOR THE REST OF THE WEEK. ANY LINGERING SHOWERS ON MONDAY MAY CHANGE OVER TO SNOW...PRIMARILY IN THE NORTH HALF OF THE CWA. FLURRIES MAY CONTINUE MONDAY NIGHT...BUT THAT SHOULD BE IT FOR PRECIP UNTIL WEDNESDAY NIGHT...WHEN THE NEXT LOW PRESSURE SYSTEM MOVES BY NORTH OF ILLINOIS. LONG TERM...WEDNESDAY THROUGH SATURDAY... THE MODELS HAVE BEEN TAKING THE TRACK OF THE WEDNESDAY LOW FARTHER NORTH WITH EACH RUN...AND HAVE SLOWED DOWN THE TIMING AS WELL. IT NOW APPEARS THAT THE CHC OF RAIN OR SNOW WILL BE MAINLY IN THE NORTH HALF OF THE CWA...WITH VERY LITTLE PRECIP ACCUM EXPECTED. A COLD FRONT WILL PASS ASSOCIATED WITH THAT LOW SYSTEM...AND AN ADDITIONAL SHOT OF COLD AND DRY AIR WILL FILTER INTO OUR AREA FOR FRIDAY MORNING. THE COLDEST TEMPS OF THE WEEK APPEAR ON TAP FOR SATURDAY MORNING...THE SECOND NIGHT OF HIGH PRESSURE. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT THROUGH 6 AM MONDAY MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE TO PARIS. && SHIMON
Hazardous weather outlook, Mar 12, 2:55 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CST SUN MAR 12 2006 ILZ027>031-036>038-040>055-131200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. ILZ056-057-061>063-066>068-071>073-131200- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6 INCHES THAT FELL SINCE TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. AUTEN/HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:01 PM CST | Severe Thunderstorm Warning | ILX | Mason, Menard, Sangamon | 59 min |
| Mar 11, 6:27 PM CST | Severe Thunderstorm Warning | ILX | Morgan | 27 min |
| Mar 11, 6:29 PM CST | Tornado Warning | ILX | Logan, Menard | 20 min |
| Mar 11, 6:49 PM CST | Severe Thunderstorm Warning | ILX | Logan | 39 min |
| Mar 11, 6:58 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 44 min |
| Mar 11, 7:15 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 48 min |
| Mar 11, 8:25 PM CST | Severe Thunderstorm Warning | ILX | Christian, Shelby | 65 min |
| Mar 11, 8:39 PM CST | Severe Thunderstorm Warning | ILX | Moultrie | 23 min |
| Mar 11, 8:50 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 40 min |
| Mar 11, 9:21 PM CST | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 36 min |
| Mar 12, 12:20 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 40 min |
| Mar 12, 1:48 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 42 min |
| Mar 12, 2:52 PM CST | Severe Thunderstorm Warning | ILX | Knox | 37 min |
| Mar 12, 3:17 PM CST | Tornado Warning | ILX | Knox, Stark | 43 min |
| Mar 12, 3:59 PM CST | Tornado Warning | ILX | Marshall | 31 min |
| Mar 12, 4:24 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.